Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 19, 2025, 3:12 PM CDT for LaPorte County, Indiana. It was in force for 3 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 19, 2025, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:45 PM CDT | FLOOD | 1 Wsw La Porte, IN | Video on Facebook of water up to the bottom bumper of a Subaru. Estimated 6 to 8 inches deep. |
| Jul 19, 3:45 PM CDT | FLOOD | 1 Wsw La Porte, IN | Video on Facebook of water up to the bottom bumper of a Subaru. Estimated 6 to 8 inches deep. |
| Jul 19, 4:35 PM CDT | RAIN 2.68 | 3 Ssw La Porte, IN | AWOS station KPPO La Porte. |
| Jul 19, 4:35 PM CDT | RAIN 2.68 | 3 Ssw La Porte, IN | AWOS station KPPO La Porte. |
| Jul 19, 5:00 PM CDT | RAIN 4.47 | 2 Wnw Pinhook, IN | Storm total rainfall since 1 PM this afternoon. Approximately 3 inches of rain in 50 minutes from approximately 220 PM to 310 PM. |
| Jul 19, 5:00 PM CDT | RAIN 4.47 | 2 Wnw Pinhook, IN | Storm total rainfall since 1 PM this afternoon. Approximately 3 inches of rain in 50 minutes from approximately 220 PM to 310 PM. |
| Jul 19, 5:30 PM CDT | RAIN 4.6 | 2 Sse Otis, IN | 4.6 inches of rain measured since 1:30 CDT. |
| Jul 19, 5:30 PM CDT | RAIN 4.6 | 2 Sse Otis, IN | 4.6 inches of rain measured since 1:30 CDT. |
| Jul 19, 6:08 PM CDT | RAIN 4 | 2 Sw La Porte, IN | Reported by Trained Spotter. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
716
WGUS53 KIWX 192012
FFWIWX
INC091-192315-
/O.NEW.KIWX.FF.W.0003.250719T2012Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
412 PM EDT Sat Jul 19 2025
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Northern La Porte County in northwestern Indiana...
* Until 615 PM CDT.
* At 312 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
La Porte, Westville, Kingsbury, Pinola, Stillwell, Pinhook, Fish
Lake and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
4153 8693 4164 8693 4165 8649
FLASH FLOOD...RADAR INDICATED
$$
Marsili2 follow-up statements
715
WGUS73 KIWX 192126
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
526 PM EDT Sat Jul 19 2025
INC091-192315-
/O.CON.KIWX.FF.W.0003.000000T0000Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte IN-
426 PM CDT Sat Jul 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS
EVENING FOR NORTHERN LA PORTE COUNTY...
At 425 PM CDT, Doppler radar estimated that between 2.5 and 5 inches
of rain have fallen. Additional rainfall amounts are expected to be
less than one quarter of an inch, as the heavier rainfall has
shifted east of the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
La Porte, Westville, Kingsbury, Pinola, Stillwell, Pinhook, Fish
Lake and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
4153 8693 4164 8693 4165 8649
FLASH FLOOD...RADAR INDICATED
$$
Marsili986
WGUS73 KIWX 192314
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
714 PM EDT Sat Jul 19 2025
INC091-192324-
/O.EXP.KIWX.FF.W.0003.000000T0000Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte IN-
614 PM CDT Sat Jul 19 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT THIS EVENING FOR
NORTHERN LA PORTE COUNTY...
The heavy rain has ended. The threat of flash flooding has
diminished. However, some ponding of water on roadways and minor
flooding will remain possible this evening due to runoff from the
recent heavy rainfall. Please continue to heed remaining road
closures.
&&
LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
4153 8693 4164 8693 4165 8649
$$
MarsiliWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:04 PM CDT, 1 hour 8 minutes earlier. Its key messages:
- Rapid storm development expected this afternoon over northern Indiana. Damaging winds possible near and east of I-69.
- Best chances for thunderstorms after today are Sunday into Sunday night, then Thursday afternoon into Friday.
- Another heatwave is likely Wednesday through Friday.
Area forecast discussion, Jul 19, 2:04 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 304 PM EDT Sat Jul 19 2025 .KEY MESSAGES... - Rapid storm development expected this afternoon over northern Indiana. Damaging winds possible near and east of I-69. - Best chances for thunderstorms after today are Sunday into Sunday night, then Thursday afternoon into Friday. - Another heatwave is likely Wednesday through Friday. && .DISCUSSION... Issued at 141 PM EDT Sat Jul 19 2025 A broken line of storms with a few discrete cells ahead of the main line had formed over northern Indiana. This fractured line was originally an upstream MCS that had degenerated into an area of rain with a few embeded storms. The best chance for anything strong to severe should be southeast of Warsaw where cells will be able to tap into an unmodified airmass. SPC mesoanalysis shows a bulk shear maximum axis in the vicinity of the broken line from White Co to Jay County (Monticello to Portland) where the strongest storms in our area should form late this afternoon. More storms are possible Sunday, but since the front had moved south of the area, believe storms will not be severe given (1) light wind flow and very limited shear in the lower layers, (2) lack of surface convergence and (3) very limited/thin CAPE. Another heat wave is slated to develop over the area during the middle and latter part of this upcoming week. The hottest temperatures are forecast for Thursday. Heat headlines are likely to be eventually issued as this event nears. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1259 PM EDT Sat Jul 19 2025 Upstream MCS has degenerated into rain with a few embeded storms. Some convection was trying to get going near LAF, but strong evidence storm development will be delayed with overcast skies already over most of northern Indiana. Kept a window of active storms this afternoon including SBN, but confidence is building that there may not be thunder there (SBN). Kept lingering thunderstorms at FWA. RAP and HRRR models keep FWA active with a stream of energy topping the upstream ridge. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Skipper AVIATION...Skipper
Hazardous weather outlook, Jul 19, 2:52 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 352 PM EDT Sat Jul 19 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 202000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 352 PM EDT Sat Jul 19 2025 /252 PM CDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms should persist into tonight. Locally heavy rainfall with rainfall rates in the strongest storms in excess of 5 inches per hour have occurred and are expected. Maximum wind gusts to 60 mph are possible this afternoon and early tonight near and east of Interstate 69. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday into early Monday. In addition, storms are possible Thursday afternoon through Friday. Heat indices in excess of 100 degrees are forecast Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Rainfall and wind speed reports are appreciated.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:18 PM CDT | Areal Flood Advisory | IWX | LaPorte | 3 hr |
| Jul 19, 3:07 PM CDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
| Jul 19, 4:11 PM CDT | Areal Flood Advisory | IWX | Elkhart | 2 hr |
| Jul 19, 4:48 PM CDT | Areal Flood Advisory | IWX | DeKalb, Noble | 117 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.